Acute generalized exanthematous pustulosis: Atypical presentations and outcomes

T. C. Kostopoulos, S. M. Krishna, N. K. Brinster, Alex Ortega Loayza

Research output: Contribution to journalReview article

19 Citations (Scopus)

Abstract

Acute generalized exanthematous pustulosis (AGEP) is an acute drug eruption characterized by erythematous plaques and papules studded with numerous, pinpoint pustules. Several atypical clinical presentations and triggers of AGEP have been described in the literature. These include systemic presentations similar to toxic epidermal necrolysis (TEN) and drug-induced hypersensitivity syndrome (DIHS) and localized presentations mimicking other medication reactions. We herein aim to review atypical presentations and medication triggers of AGEP to assist clinicians in recognizing this condition and making appropriate therapeutic interventions.

Original languageEnglish (US)
Pages (from-to)209-214
Number of pages6
JournalJournal of the European Academy of Dermatology and Venereology
Volume29
Issue number2
DOIs
StatePublished - Jan 1 2015
Externally publishedYes

Fingerprint

Acute Generalized Exanthematous Pustulosis
Drug Hypersensitivity Syndrome
Drug Eruptions
Stevens-Johnson Syndrome
Therapeutics

ASJC Scopus subject areas

  • Dermatology
  • Infectious Diseases

Cite this

Acute generalized exanthematous pustulosis : Atypical presentations and outcomes. / Kostopoulos, T. C.; Krishna, S. M.; Brinster, N. K.; Ortega Loayza, Alex.

In: Journal of the European Academy of Dermatology and Venereology, Vol. 29, No. 2, 01.01.2015, p. 209-214.

Research output: Contribution to journalReview article

@article{10afa47c54bd4c7ba2303f74683684cf,
title = "Acute generalized exanthematous pustulosis: Atypical presentations and outcomes",
abstract = "Acute generalized exanthematous pustulosis (AGEP) is an acute drug eruption characterized by erythematous plaques and papules studded with numerous, pinpoint pustules. Several atypical clinical presentations and triggers of AGEP have been described in the literature. These include systemic presentations similar to toxic epidermal necrolysis (TEN) and drug-induced hypersensitivity syndrome (DIHS) and localized presentations mimicking other medication reactions. We herein aim to review atypical presentations and medication triggers of AGEP to assist clinicians in recognizing this condition and making appropriate therapeutic interventions.",
author = "Kostopoulos, {T. C.} and Krishna, {S. M.} and Brinster, {N. K.} and {Ortega Loayza}, Alex",
year = "2015",
month = "1",
day = "1",
doi = "10.1111/jdv.12721",
language = "English (US)",
volume = "29",
pages = "209--214",
journal = "Journal of the European Academy of Dermatology and Venereology",
issn = "0926-9959",
publisher = "Wiley-Blackwell",
number = "2",

}

TY - JOUR

T1 - Acute generalized exanthematous pustulosis

T2 - Atypical presentations and outcomes

AU - Kostopoulos, T. C.

AU - Krishna, S. M.

AU - Brinster, N. K.

AU - Ortega Loayza, Alex

PY - 2015/1/1

Y1 - 2015/1/1

N2 - Acute generalized exanthematous pustulosis (AGEP) is an acute drug eruption characterized by erythematous plaques and papules studded with numerous, pinpoint pustules. Several atypical clinical presentations and triggers of AGEP have been described in the literature. These include systemic presentations similar to toxic epidermal necrolysis (TEN) and drug-induced hypersensitivity syndrome (DIHS) and localized presentations mimicking other medication reactions. We herein aim to review atypical presentations and medication triggers of AGEP to assist clinicians in recognizing this condition and making appropriate therapeutic interventions.

AB - Acute generalized exanthematous pustulosis (AGEP) is an acute drug eruption characterized by erythematous plaques and papules studded with numerous, pinpoint pustules. Several atypical clinical presentations and triggers of AGEP have been described in the literature. These include systemic presentations similar to toxic epidermal necrolysis (TEN) and drug-induced hypersensitivity syndrome (DIHS) and localized presentations mimicking other medication reactions. We herein aim to review atypical presentations and medication triggers of AGEP to assist clinicians in recognizing this condition and making appropriate therapeutic interventions.

UR - http://www.scopus.com/inward/record.url?scp=84921525005&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84921525005&partnerID=8YFLogxK

U2 - 10.1111/jdv.12721

DO - 10.1111/jdv.12721

M3 - Review article

C2 - 25201706

AN - SCOPUS:84921525005

VL - 29

SP - 209

EP - 214

JO - Journal of the European Academy of Dermatology and Venereology

JF - Journal of the European Academy of Dermatology and Venereology

SN - 0926-9959

IS - 2

ER -